I don’t know what is going on but itchy paws seems to be happening to…

I don’t know what is going on but itchy paws seems to be happening to everyone this time of year. Winston usually gets itchy irritated feet during the fall…but it is much worse this year…he has been taking apoquel(sp?) … My question is, is there any long term side affects from being on this medicine for a longer time? He doesn’t show any immediate side effects like vomiting or lack of appetite. How do dogs livers and kidneys hold up when it comes to taking medicine?

Browse Topics:
Subscribe
Notify of
30,227 Comment threads
413 Thread replies
Followers
 
Most reacted comment
Hottest comment thread
Comment authors
2 Comments
Inline Feedbacks
View all comments
Krista Magnifico
2 years ago

Hello,
Apoquel is a relatively new drug. Depending on how often you are giving it to your pet we recommend a CBC and partial chem panel every 3-6 months. The medication works by influencing the immune system so using lowest effective dose and monitoring blood work is where we start. Dogs with cancer or under the age of 1 should not use this product.

Sarah
2 years ago

Hi there? We have had dogs who were on apoquel for a certain period of time, I.e. allergy season, with no ill effects. You should talk to your vet office about your concerns to be sure. Best of luck!